Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the Möbius function


Author: Helmut Maier
Journal: Trans. Amer. Math. Soc. 301 (1987), 649-664
MSC: Primary 11N37; Secondary 11B05, 11K65, 11N45
DOI: https://doi.org/10.1090/S0002-9947-1987-0882708-5
MathSciNet review: 882708
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate incomplete convolutions of the Möbius function of the form $ \sum\nolimits_{d\vert n;d \leq z} {\mu (d)} $. It is shown that for almost all integers $ n$ one can find $ z$ for which this sum is large.


References [Enhancements On Off] (What's this?)

  • [1] P. Erdös and R. R. Hall, On the Möbius function, J. Reine Angew. Math. 315 (1980), 121-126. MR 564529 (82c:10065)
  • [2] P. Erdös and I. Katai, Non complete sums of multiplicative functions, Period. Math. Hungar. 1 (1971), 209-212. MR 0289434 (44:6625)
  • [3] P. Erdös and G. Tenenbaum, Sur les diviseurs consécutifs d'un entier, Bull. Soc. Math. France 111 (1983), 125-145. MR 734216 (86a:11037)
  • [4] H. Halberstam and H.-E. Richert, On a result of R. R. Hall, J. Number Theory 11 (1979), 76-89. MR 527762 (80j:10050)
  • [5] R. R. Hall, A problem of Erdös and Katai, Mathematika 21 (1974), 110-113. MR 0366842 (51:3088)
  • [6] -, Sums of imaginary powers of the divisors of integers, J. London Math. Soc. (2) 9 (1974-75), 571-580. MR 0364131 (51:386)
  • [7] C. Hooley, On a new technique and its applications to the theory of numbers, Proc. London Math. Soc. (3) 38 (1979), 115-151. MR 520975 (80h:10055)
  • [8] H. Maier and G. Tenenbaum, On the set of divisors of an integer, Invent. Math. 76 (1984), 121-128. MR 739628 (86b:11057)
  • [9] -, On the normal concentration of divisors, J. London Math. Soc. (2) 31 (1985), 393-400. MR 812767 (87m:11078)
  • [10] G. Tenenbaum, Sur la probabilité qu'un entier possède un diviseur dans un intervalle donné, Compositio Math. 51 (1984), 243-263. MR 739737 (86c:11009)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11N37, 11B05, 11K65, 11N45

Retrieve articles in all journals with MSC: 11N37, 11B05, 11K65, 11N45


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0882708-5
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society